Jump to content

Infusion today...


Recommended Posts

So all went well today. I had my labs drawn (thanking the universe again for my port) and my results were all perfectly normal. I had my vitals taken three times today, and the one smack dab in the middle of the infusion had a perfectly normal BP (mine have been running a teensy bit high of late--not to point of needing meds but a bit on the high-ish side).

I didn't see the oncologist today, but rather his NP, who is the lightning-fast responder to any of my communications on their portal. As much as we've communicated online and by phone, this is the first time we met in person--she's terrific. I told her that the fatigue and brain-fog were, so far, the only troublesome side effects, and that what was bothering me the most (still) was the pain in my collarbone/shoulder from the fall--I showed her how the lump there moves when I move my arm, and there's a clicking/popping sensation. She concurred with Dr. Google that it appears to be dislocated, so she recommended I see an orthopedist. I emailed my PCP to get a recommendation on this side of the river. 

Counting the weeks since my last B-12 shot, she decided I would get one next time but not this time. She said everything looked terrific and she was so happy I wasn't having much difficulty with the chemo--although I might experience more as we get further in, she said the fact that so far I'm doing well was encouraging in the sense that most people who do well in the beginning don't do a whole lot worse down the line. Next time I will have scans a few days before, and I will see the oncologist for that visit before the infusion. 

Still VERY happy with my care at Penn--everything and everyone has been terrific.

Feeling great on the Dexamethasone--but I wouldn't feel up to running a country.... My sense of grandiosity isn't inspiring more than a notion to pick up my screenwriting efforts again.

Between the labs and the NP visit, I didn't start my infusion till around 12:30--I got two Zofran and two Dexamethasone; there was half an hour for the "Amend" anti-nausea infusion; half an hour for Keytruda; 10 minutes for Alimta; half an hour for the Carboplatin. Plus about 10 minutes flush in between the infusions and at the end. I was out of there by 2:15. 

Oh, and I had time to go hit Starbucks right before the infusion. So all in all, good day.

Link to post
Share on other sites

Lexi: Good to know  that everything was smooth. I like the fact that CT scan, Lab work, doctor/PA visit and infusion all happen on the same day. I only had one B12  shot in 4 infusions and no Dexamethasone this time around(maybe they forgot). I Hope your side effects will be manageable.

 

Link to post
Share on other sites

Lexie 

Like others,  I'm glad to hear that the treatments are going well.   Fingers crossed that it continues that way along with good response to the protocol.  

Keep on moving forward and I'd look forward to reading one of your screenplays.  

Lou

Link to post
Share on other sites

So yesterday was "hit me like a ton of bricks" day (Day 4). I slept almost all day--if I woke up for a bit I was asleep again, soon. This morning feeling much more normal--still a bit wiped out but not nearly as bad as yesterday. If things go like last time, I should start feeling better over time. 

I felt a BIT queasy in the morning, so took a Zofran, but after my experience last time I've been avoiding any further doses. I'm paranoid about another attack of constipation. 

Oh, and my PCP thinks I should keep my care at Penn, so I'll be reaching out to my NP to get a recommendation for my collarbone/shoulder. 

Link to post
Share on other sites

Lexie,

My memory of my first line treatment in 2004 has evaporated with time. But, your post caused me to re-read my journals of pre and post side effects from that period. Mine included daily radiation so chemo was a weekly affair at reduced concentration. At week 3, I was sleeping most of the day day, everyday for lengthy periods. We had cable TV in those days and I would turn the channel to a program called "How Its Made" and sleep away the afternoon to the monotone voice of the program narrator. I'd wake for dinner, then return to bed. I had a short span of normal time the morning after treatment and the cycle would begin again. I'm amazed when I read of folks who navigate first line treatment and work.

My third line treatment was just chemo and is in line with your experience. "Roid" rage on infusion day, nausea symptoms the next, then joint pain day 3 through day 6. In the two weeks after infusion, I also experienced exhaustion. My third week was almost normal.

I really pray your treatment is arresting your cancer and am thankful UPenn turned into a good choice for treatment.

Stay the course.

Tom

 

Link to post
Share on other sites

Hang in there!  LUNGevity has INA, a personalized nutritionist that can help manage dietary symptoms.  It's free to use and available 24/7.  https://lungevity.org/for-patients-caregivers/support-services/meet-ina-your-personal-intelligent-nutrition-assistant

Link to post
Share on other sites

Sounds like things are going along as best as they can be.  Rest when you are tired, the extreme fatigue will pass.  
 

I think it’s also very important to have all the specialists under one roof so to speak.  I learned the hard way that there is really no such thing as care coordination if your care is outside a health system.  I went from being “super healthy” to collecting a new number of “ologists”.  
 

I’m just about finished (after two years) transitioning to all KU docs, it makes life so much easier, plus my oncologist has a reputation for being a bad a$$.  If I’m not able to get through an administrative barrier, I call him to push people around. Lung cancer does suck in every way but it gets me in the door quickly and not on a waiting list.  

Link to post
Share on other sites

I called the Penn Orthopedic department and got an appointment with an ortho surgeon for next Tuesday--right here in NJ (which is more convenient for me, even though making the trip to Penn isn't that bad for infusions/oncology appts). I told them I'm not sure I need a surgeon, but I need to do something about this collarbone/shoulder deal. From everything I've read online, dislocated collarbones (dislocated at the sternum) are notoriously hard to fix. But this condition is definitely worsening how I feel on a day-to-day basis, so I need to deal with it. It sure doesn't seem to be getting better on its own.

Link to post
Share on other sites

Lexie,

I hope the Orthopedic can offer some non-surgical treatment options for you.  It's got to be a tough deal to be going through the chemo side-effects and then having a problem like dislocated joints.  That's got to be a very hard thing to tolerate.  I hope you have some avenue to relief soon.

Lou

Link to post
Share on other sites

Aside from the collarbone, your triplet experience sounds a lot like mine.  Day 4 is always the worst and the queasiness always pushes me to take the pill.  I think I'm going to try to do without it this time (infusion Monday unless something in the labs prevents it).   We'll see if that's a good decision or not.  Of course, they do give me 16mg of it at the infusion whether I like it or not. 🙂

Link to post
Share on other sites

I had to take one more pill last night for queasiness. This time I took the Compazine. My NP told me that I should try that next time, since it was somewhat less constipating. I was leery because some folks here had bad experiences with it, but it seemed just fine to me--knocked out the queasiness and no other bad effects. 

I HAVE been slightly constipated the past few days and have been taking Miralax. That's finally starting to work. The constipation didn't reach nearly the level it did last time, so I think I just have to watch the nausea meds and be pro-active with the Miralax before things get too backed-up. 

Yesterday I did pretty well up until around 6 or 7 pm, when I started feeling yucky and tired. 

Today I got up and, except for the remaining constipation, am feeling almost normal. 

Link to post
Share on other sites

Yep, I was one of those who had a bad experience with Compazine.  Of course, I had a stroke after taking the Zofran last time, but I doubt there's a cause and effect there 😁   I'm taking Miralax every day in my morning tea, but it's not enough to overcome drugs or dietary indiscretions.  

Link to post
Share on other sites

Lexi 

I've been off line for a couple of months and took me some time to get caught back up.

I was feeling your angst after you got the news. Three years NED then this.  I told my wife that more likely than not it will eventually come back somewhere in me at some point.  Not being fatalistic, just realistic.

Anyway...I was happy to see you "man up" and reengage in the fight.  Sounds like it's going well (other than the collar bone).  You did it once so you know you can do it again.

Just wanted you to know your in my thoughts 

Peace

Tom

 

Link to post
Share on other sites

Hey there,

I dunno, man, nobody seems to have even a good guess as to whether this is a return/recurrence/metastasis from the first cancer or something completely unrelated (other than the fact that it's lung cancer in a former smoker). I'm not getting distracted by that--just dealing with what's in front of me right now. 

Good to hear from you!

Link to post
Share on other sites
×
×
  • Create New...